question-icon

Is enlarged pupils a symptom of cocaine intoxication?

default
Posted on Tue, 2 Jun 2015
Question: Are these pupils dialated? Any indication of cocaine intoxication
doctor
Answered by Dr. Matt Wachsman (2 hours later)
Brief Answer:
hard to say .. not the worst I've seen today

Detailed Answer:
they are not far from normal. Slight dilation occurs with lower light amounts, or if seeing something pleasant.
Dilation from drugs can occur from LSD (these are NOT very dilated compared to those with LSD)....due to serotonin effects (also some antidepressants).
Cocaine, methamphetamine cause pupil dilation due to stress response (not as wide as LSD)....overlaps with normal range a bit.
Narcotic HIGH causes very very tiny pupils and narcotic withdrawal causes moderate enlargement.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman (1 hour later)
Please look at this next upload of this other personand tell me what u think
doctor
Answered by Dr. Matt Wachsman (3 hours later)
Brief Answer:
The pupils all look about the same

Detailed Answer:
The pupil is a bit wide, but hardly outside the normal range... there are a lot of other signs.. not being able to focus, etc.

http://io9.com/0000/why-do-your-pupils-get-larger-when-youre-on-drugs

this is in the range of definitely abnormal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 4201 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is enlarged pupils a symptom of cocaine intoxication?

Brief Answer: hard to say .. not the worst I've seen today Detailed Answer: they are not far from normal. Slight dilation occurs with lower light amounts, or if seeing something pleasant. Dilation from drugs can occur from LSD (these are NOT very dilated compared to those with LSD)....due to serotonin effects (also some antidepressants). Cocaine, methamphetamine cause pupil dilation due to stress response (not as wide as LSD)....overlaps with normal range a bit. Narcotic HIGH causes very very tiny pupils and narcotic withdrawal causes moderate enlargement.